The Cumulative School Bus Routing Problem: Polynomial-Size Formulations

Farzadnia, Farnaz, Bektas, Tolga ORCID: 0000-0003-0634-144X and Lysgaard, Jens
(2023) The Cumulative School Bus Routing Problem: Polynomial-Size Formulations. Networks, 82 (4). pp. 571-591.

[thumbnail of Ver4_Clean_The_Cumulative_School_Bus_Routing_Problem__Polynomial_Size_Formulations-2.pdf] Text
Ver4_Clean_The_Cumulative_School_Bus_Routing_Problem__Polynomial_Size_Formulations-2.pdf - Author Accepted Manuscript

Download (519kB) | Preview


<jats:title>Abstract</jats:title><jats:p>This article introduces the <jats:italic>cumulative school bus routing problem</jats:italic>, which concerns the transport of students from a school using a fleet of identical buses. The objective of the problem is to select a drop‐off point for each student among potential locations within a certain walking distance and to generate routes such that the sum of arrival times of all students from their school to their homes is minimized. The article describes six polynomial‐size mixed integer linear programming formulations based on original and auxiliary graphs, and the formulations are numerically compared on real instances. The article reports the results of computational experiments performed to evaluate the performance of the proposed models.</jats:p>

Item Type: Article
Uncontrolled Keywords: fairness, integer programming, minimum latency, multimodal transport, public transport, school bus routing
Divisions: Faculty of Humanities and Social Sciences > School of Management
Depositing User: Symplectic Admin
Date Deposited: 19 Jul 2023 08:16
Last Modified: 14 Apr 2024 10:13
DOI: 10.1002/net.22179
Related URLs: